Liquid Aspirin?

Discussion in 'Health and medical' started by Eldred30, Feb 6, 2004.

  1. Eldred30

    Eldred30 Guest

    More and more, I read that a daily 1/4 aspirin (81mg) has heart protective value. However, I also
    read that daily use of aspirin can cause bleeding in the stomach and in the case of enteric aspirin,
    the small intestine.

    Would liquid aspirin, (like 1/4 tablet of Alka Seltzer) help reduce this possibility in that it
    would be more diffuse in the stomach?

    eldred30
     
    Tags:


  2. Nigel

    Nigel Guest

    [email protected] (eldred30) wrote in
    news:[email protected]:

    > More and more, I read that a daily 1/4 aspirin (81mg) has heart protective value. However, I also
    > read that daily use of aspirin can cause bleeding in the stomach and in the case of enteric
    > aspirin, the small intestine.
    >
    > Would liquid aspirin, (like 1/4 tablet of Alka Seltzer) help reduce this possibility in that it
    > would be more diffuse in the stomach?
    >
    > eldred30
    >

    No. The possibility of bleeding is due to a biological effect of the drug not direct irritation.
    81mg is recommended because that dose has the desired platelet inhibition, but a low probability of
    causing gastric bleeding.
     
  3. eldred30 wrote:

    > More and more, I read that a daily 1/4 aspirin (81mg) has heart protective value. However, I also
    > read that daily use of aspirin can cause bleeding in the stomach and in the case of enteric
    > aspirin, the small intestine.
    >

    The latter concerns are typically minor.

    >
    > Would liquid aspirin, (like 1/4 tablet of Alka Seltzer) help reduce this possibility in that it
    > would be more diffuse in the stomach?

    Probably not.

    Servant to the humblest person in the universe,

    Andrew

    --
    Dr. Andrew B. Chung, MD/PhD
    Board-Certified Cardiologist
    http://www.heartmdphd.com/

    --
    Who is the humblest person in the universe?

    http://makeashorterlink.com/?L21532147
     
Loading...